Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 11, 2011, 6:17 PM EDT for Harris County, Muscogee County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2011, 6:17 PM EDT (22:17 UTC)
- Expired
- Jul 11, 2011, 6:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
Counties Harris County, GA, Muscogee County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 843 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
048
WWUS82 KFFC 112217
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT MON JUL 11 2011
GAZ078-089-112245-
617 PM EDT MON JUL 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WIND GUSTS AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN MUSCOGEE AND HARRIS COUNTIES UNTIL 645
PM EDT...
AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM JUST SOUTHWEST OF HAMILTON TO
CATAULA...MOVING WEST-SOUTHWEST AT 10 MPH. THESE STORMS WILL AFFECT
LAKE HARDING...FORTSON...AND THE COLUMBUS METROPOLITAN AREA.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
BOATERS ON AREA LAKES SHOULD SEEK SHELTER OFF THE LAKE
IMMEDIATELY...NOT UNDER TREES...BUT PREFERABLY IN A BUILDING OR
ENCLOSED SHELTER. YOU DO NOT WANT TO BE CAUGHT ON THE OPEN WATERS OF
THE LAKE DURING A THUNDERSTORM.
&&
LAT...LON 3278 8513 3281 8495 3264 8484 3247 8481
3238 8498 3243 8497 3246 8501 3252 8501
3264 8511 3267 8510 3269 8512 3273 8512
3275 8515 3277 8515
TIME...MOT...LOC 2215Z 078DEG 7KT 3274 8498 3264 8485
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 11, 4:32 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 11, 4:32 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
432 PM EDT MON JUL 11 2011
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
A SURFACE TROUGH WAS PRODUCING WIDELY SCATTERED TSTMS OVER
CENTRAL GA AT THIS TIME. MOVEMENT WAS TO THE SOUTHWEST AT 5 TO 10
KTS. EXPECT THE CONVECTION TO GRADUALLY DISSIPATE AFTER SUNSET.
OTHERWISE..THE NAM AND GFS ARE SIMILAR IN AN UPPER LEVEL RIDGE
HOLDING OVER THE FORECAST AREA TUESDAY...BEFORE BEGINNING TO
WEAKEN WEDNESDAY AS AN UPPER TROF DEEPENS OVER NEW ENGLAND.
THE MODELS SHOW ANOTHER BOUNDARY DRIFTING SOUTH FROM THE OH AND TN
VALLEY REGION TUESDAY...MOVING INTO EXTREME NORTH GEORGIA BY
WEDNESDAY. SLIGHT CHANCE TSTM POPS ON TUESDAY INCREASING AS THE
FRONT APPROACHES ON WEDNESDAY.
THE MAIN HAZARD WILL BE THE HOT TEMPS AND HIGH HUMIDITY DURING THE
SHORT TERM PERIOD. A MET/MAV MOS BLEND HAS BEEN CONSISTENT WITH
MAX TEMPS APPROACHING THE TRIPLE DIGIT MARK ACROSS PORTIONS OF
CENTRAL GA TUESDAY AND WEDNESDAY. LOOK FOR HEAT INDICES TO BE IN THE
105 TO 110 RANGE IN PORTIONS OF NORTH AND CENTRAL GA. A HEAT
ADVISORY HAS BEEN ISSUED TO STRESS NOT ONLY THE DAYTIME HIGHS BUT
THE VERY WARM NIGHTTIME LOWS. MOST HEAT RELATED DEATHS TEND TO
OCCUR IN THE EVENING. THIS IS ESPECIALLY TRUE IN URBAN AREAS THAT
HAVE A DIFFICULT TIME COOLING DOWN UNTIL THE NEXT MORNING.
16
.LONG TERM /THURSDAY THROUGH MONDAY/...
EXTENDED PROGS SIMILAR WITH THE SURFACE FRONT PUSHING INTO NORTH
CENTRAL GEORGIA THURSDAY...THEN MOVING SOUTH OF THE COUNTY WARNING
AREA BY FRIDAY AS SURFACE HIGH PRESSURE WEDGES DOWN THE APPALACHIANS.
MODELS MAINTAIN REMNANTS OF WEAK BOUNDARY SOMEWHERE ACROSS SOUTH
GEORGIA INTO SUNDAY. MEANWHILE...GFS TRIES TO DEVELOP A SURFACE
LOW OFF THE CAROLINA-GEORGIA COAST SATURDAY/SUNDAY THEN MOVE IT INTO
SOUTHEAST GEORGIA ON MONDAY. ECMWF DOES NOT SHOW THIS FEATURE.
NONETHELESS... HIGH CHANCE POPS SEEM IN ORDER THURSDAY WITH THE
FRONT OVER THE COUNTY WARNING AREA. POPS BACK TO SLIGHT CHANCE TO
CHANCE RANGE REST OF THE PERIOD WITH THE FRONT SOUTH OF OUR AREA.
COOLER TEMPS WILL MARK THE PERIOD...ESPECIALLY FRIDAY AND INTO THE
WEEKEND WITH POSSIBLY A WEDGE SETTING UP OVER THE AREA.
49
&&
.CLIMATE...
RECORDS FOR 07-12
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 108 1930 68 1999 76 1981 59 1963
1969
KATL 103 1980 70 1898 80 1980 53 1898
1930 1879
KCSG 101 1980 82 1953 80 1980 61 1956
KMCN 105 1980 78 1900 78 1925 61 1953
1901
RECORDS FOR 07-13
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 103 1980 73 1999 77 1980 58 1918
1925
KATL 105 1980 74 1999 79 1980 59 1898
1879
KCSG 103 1980 77 1999 78 1991 62 1963
KMCN 108 1980 68 1898 79 1980 61 1898
&&
AVIATION...
18Z UPDATE...
ISOLATED TO SCATTERED CONVECTION EXPECTED TO CONTINUE ACROSS THE
FORECAST AREA THROUGH AROUND 03Z. GENERALLY VFR CONDITIONS
EXPECTED OUTSIDE OF CONVECTION...WITH SCATTERED MVFR VISIBILITIES
DEVELOPING BETWEEN 06Z AND 14Z. LOCAL IFR VISIBILITIES POSSIBLE
10Z THROUGH 13Z...BUT AM NOT CARRYING ANY PREVAILING PERIODS AT
ANY OF THE TAF SITES. WINDS WILL BE LIGHT AND SOMEWHAT VARIABLE
THROUGH THE MAJORITY OF THE FORECAST PERIOD BUT WILL FAVOR A
NORTHWEST TENDENCY TO START...BECOMING MORE WEST TO SOUTHWEST WITH
TIME. WINDS SPEEDS WILL REMAIN GENERALLY 7KTS OR LESS.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM TO HIGH ALL ELEMENTS.
20
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 75 99 75 100 / 20 20 5 30
ATLANTA 76 97 76 97 / 20 20 5 30
BLAIRSVILLE 70 90 71 91 / 20 20 20 40
CARTERSVILLE 73 95 73 96 / 20 20 10 40
COLUMBUS 75 98 75 97 / 20 20 5 30
GAINESVILLE 75 98 76 96 / 20 20 10 40
MACON 74 97 74 98 / 20 0 0 20
ROME 73 97 73 97 / 20 20 20 40
PEACHTREE CITY 74 97 75 96 / 20 20 5 30
VIDALIA 76 99 77 99 / 20 0 0 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 11 AM TUESDAY TO 5 AM EDT WEDNESDAY FOR THE
FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BIBB...BLECKLEY...
BUTTS...CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...CRAWFORD...
CRISP...DEKALB...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...
GWINNETT...HANCOCK...HARRIS...HENRY...HOUSTON...JACKSON...
JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...
MADISON...MARION...MONROE...MONTGOMERY...MORGAN...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PEACH...PIKE...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.
&&Hazardous weather outlook, Jul 11, 6:05 AM EDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 605 AM EDT MON JUL 11 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 605 AM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF NORTH GEORGIA. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF CENTRAL GEORGIA. .SYNOPSIS... A STRONG UPPER LEVEL RIDGE WILL REMAIN IN PLACE OVER THE AREA. A WEAK SURFACE BOUNDARY ACROSS THE STATE WILL SLOWLY DRIFT SOUTH TODAY...EVENTUALLY DISSIPATING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS WILL BE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS. THE BEST LOCATION FOR THUNDERSTORMS IS SOUTH OF A LINE FROM LAGRANGE TO WARRENTON. .DISCUSSION... MODERATE INSTABILITY WILL DEVELOP AGAIN THIS AFTERNOON WITH CAPES AROUND 2000. WITH THE WARM AND MOIST AIRMASS IN PLACE...SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON. WHILE SOME STRONG THUNDERSTORMS ARE EXPECTED...MOST STORMS SHOULD REMAIN BELOW SEVERE LIMITS. ADDITIONALLY...BECAUSE OF THE HEAT AND HUMIDITY...HEAT INDICES WILL CLIMB TO ABOVE 100 DEGREES ACROSS MOST OF NORTH AND CENTRAL GEORGIA TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 11, 3:46 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EDT MON JUL 11 2011
GAZ095-107-112015-
346 PM EDT MON JUL 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN PULASKI AND
HOUSTON COUNTIES UNTIL 415 PM EDT...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KATHLEEN...MOVING SOUTHWEST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS PULASKI AND
HOUSTON COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE KATHLEEN...BONAIRE...HOUSTON LAKE...SAND
BED...CLINCHFIELD...HAYNEVILLE...KLONDIKE...GROVE PARK AND GROVANIA.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3239 8378 3262 8362 3258 8353 3257 8355
3255 8354 3252 8354 3248 8349 3245 8350
3242 8348 3229 8354
TIME...MOT...LOC 1946Z 038DEG 16KT 3248 8358Special weather statement, Jul 11, 5:58 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
558 PM EDT MON JUL 11 2011
GAZ066-078-112230-
558 PM EDT MON JUL 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN SOUTHWEST TROUP AND NORTHWEST HARRIS COUNTIES UNTIL 630
PM EDT...
AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BAUGHS CROSSROADS...MOVING SOUTHWEST AT 15
MPH. THIS STORM WILL MOVE ACROSS JONES CROSSROADS AND THE SOUTH END
OF WEST POINT LAKE...AS WELL AS THE CITY OF WEST POINT.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
BOATERS ON WEST POINT LAKE SHOULD SEEK SHELTER OFF THE LAKE
IMMEDIATELY...NOT UNDER TREES...BUT PREFERABLY IN A BUILDING OR
ENCLOSED SHELTER. YOU DO NOT WANT TO BE CAUGHT ON THE OPEN WATERS OF
THE LAKE DURING A THUNDERSTORM.
&&
LAT...LON 3299 8502 3285 8489 3268 8511 3269 8512
3273 8512 3275 8515 3278 8513 3281 8517
3283 8517 3284 8516 3286 8519 3290 8520
TIME...MOT...LOC 2157Z 052DEG 14KT 3289 8502
19Special weather statement, Jul 11, 6:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT MON JUL 11 2011
GAZ078-089-112245-
617 PM EDT MON JUL 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WIND GUSTS AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN MUSCOGEE AND HARRIS COUNTIES UNTIL 645
PM EDT...
AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM JUST SOUTHWEST OF HAMILTON TO
CATAULA...MOVING WEST-SOUTHWEST AT 10 MPH. THESE STORMS WILL AFFECT
LAKE HARDING...FORTSON...AND THE COLUMBUS METROPOLITAN AREA.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
BOATERS ON AREA LAKES SHOULD SEEK SHELTER OFF THE LAKE
IMMEDIATELY...NOT UNDER TREES...BUT PREFERABLY IN A BUILDING OR
ENCLOSED SHELTER. YOU DO NOT WANT TO BE CAUGHT ON THE OPEN WATERS OF
THE LAKE DURING A THUNDERSTORM.
&&
LAT...LON 3278 8513 3281 8495 3264 8484 3247 8481
3238 8498 3243 8497 3246 8501 3252 8501
3264 8511 3267 8510 3269 8512 3273 8512
3275 8515 3277 8515
TIME...MOT...LOC 2215Z 078DEG 7KT 3274 8498 3264 8485
19The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:46 PM EDT | Special Weather Statement | FFC | Houston | 29 min |
| Jul 11, 3:56 PM EDT | Heat Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 75 more | 36 hr |
| Jul 11, 5:58 PM EDT | Special Weather Statement | FFC | Harris | 32 min |
| Jul 11, 7:14 PM EDT | Special Weather Statement | FFC | Chattahoochee | 31 min |
| Jul 11, 7:23 PM EDT | Special Weather Statement | FFC | Stewart | 22 min |
| Jul 11, 7:32 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 28 min |
| Jul 11, 7:57 PM EDT | Special Weather Statement | FFC | Sumter | 33 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.